Alert archive / Nebraska / River Flood Warnings in 2011
River Flood Warning 5, NWS Omaha, NE
NWS Omaha, NE issued this river flood warning at Mar 3, 2011, 11:11 PM CST for Cuming County, Nebraska. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2011, 11:11 PM CST (05:11 UTC)
- Expired
- Mar 4, 2011, 2:50 AM CST
- In force
- 4 hr
- Issued by
- NWS Omaha, NE
- Flood severity
- Minor
County Cuming County, NE
The radar
The Omaha radar (KOAX), 75 km from the middle of the area, began a volume at 05:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Elkhorn River at West Point (WPNN1).
- Action stage
- 10 ft
- Minor stage
- 12 ft
- Moderate stage
- 16 ft
- Major stage
- 17 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06799350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
371 WGUS43 KOAX 040511 FLWOAX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 1111 PM CST THU MAR 3 2011 ...THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING STREAM IN NEBRASKA... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC039-041711- /O.NEW.KOAX.FL.W.0005.110304T0511Z-110305T1200Z/ /WPNN1.1.ER.110304T0226Z.110304T0456Z.110304T1800Z.NO/ 1111 PM CST THU MAR 3 2011 THE NATIONAL WEATHER SERVICE IN OMAHA, NE HAS ISSUED A * FLOOD WARNING FOR THE ELKHORN RIVER AT WEST POINT. * UNTIL SATURDAY MORNING. * AT 10:56 PM THURSDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER MAY CONTINUE TO FLUCTUATE BELOW AND ABOVE FLOOD STAGE DUE TO RIVER ICE. * AT 12.0 FEET...SIGNIFICANT LOWLAND FLOODING OF AGRICULTURAL AREAS IS WELL UNDERWAY. $$
1 follow-up statement
686 WGUS83 KOAX 040850 FLSOAX FLOOD STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 AM CST FRI MAR 4 2011 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING STREAM... ELKHORN RIVER AT WEST POINT AFFECTING CUMING COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH AREAS WHERE WATER COVERS THE ROAD. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR VEHICLE TO PASS SAFELY. TURN AROUND...DON'T DROWN! && NEC039-040920- /O.CAN.KOAX.FL.W.0005.000000T0000Z-110305T1200Z/ /WPNN1.1.ER.110304T0226Z.110304T0456Z.110304T0745Z.NO/ 250 AM CST FRI MAR 4 2011 THE FLOOD WARNING IS CANCELLED FOR THE ELKHORN RIVER AT WEST POINT. * AT 2:41 AM FRIDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 12.0 FEET. * FELL BELOW FLOOD STAGE AT 1:45 AM FRIDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 11.5 FEET BY TOMORROW MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this river flood warning went out at Mar 3, 3:17 PM CST, 7 hours 54 minutes earlier.
Area forecast discussion, Mar 3, 3:17 PM CST, 7 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 317 PM CST THU MAR 3 2011 .SHORT TERM...TONIGHT THROUGH SATURDAY. COLD FRONT IS EXPECTED TO MOVE INTO THE REGION TONIGHT. MAIN AREA OF PRECIPITATION APPEARS TO SET UP POST FRONT...ALTHOUGH THINK PRECIP SHOULD HOLD OFF UNTIL AFTER MIDNIGHT...AND PROBABLY NOT BE AS HEAVY OR AGGRESSIVE AS THE GFS AND SREF WOULD SUGGEST. DUE TO WARM AIR ALOFT...THERE WILL BE A PRECIP TYPE ISSUE OVERNIGHT...RESULTING IN JUST A SLIGHT CHANCE OF FREEZING RAIN OVERNIGHT...BUT COULD BE MAINLY RAIN SOUTHEAST OF INTERSTATE 80 WHERE SURFACE TEMPS WILL REMAIN JUST ABOVE FREEZING. COOLER AIR FILTERS IN ON BREEZY NORTHERLY WINDS ON FRIDAY. ALONG AND SOUTH OF INTERSTATE 80 WOULD STILL HAVE A CHANCE FOR SOME RAIN THROUGH THE DAY AS ENERGY SHIFTS FURTHER SOUTH AND EAST. THE MODELS ARE HINTING AT SOME FLURRIES MOVING INTO NORTHEAST NEBRASKA FRIDAY NIGHT. NOT SURE ABOUT THAT YET...GIVEN HIGH PRESSURE NOSING IN BEHIND THE FRONT SO OPTED TO LEAVE FLURRIES OUT RIGHT NOW FRIDAY NIGHT. STILL ANOTHER SLIGHTLY COOL DAY ON SATURDAY AS NORTHERLY FLOW PREVAILS...BUT WINDS SHOULD SHIFT TO THE EAST SOUTHEAST SATURDAY NIGHT HELPING TO WARM UP UP A LITTLE BIT BY SUNDAY. 70 .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY. ISSUE IN EXTENDED PERIODS MAINLY CENTERED AROUND PCPN/TYPE EARLY NEXT WEEK ASSOCIATED WITH NEXT POTENT SYSTEM MOVING THRU THE REGION. BUT BEFORE THEN...HAVE SMALL POPS CONFINED TO THE NRN CWA SUN/SUN NIGHT RELATING TO VORT ENERGY EJECTING OUT OF THE NRN ROCKIES THEN MOVING ACROSS SD/NEB/IA. LIFT IS PRETTY DECENT BUT FOCUS FOR POPS NORTH MAINLY DUE TO PLACEMENT OF DEEP LYR MOIST. MEANWHILE UPSTREAM SUNDAY NIGHT...JET STREAK OFF THE WEST COAST INITIATES DIGGING PROCESS WITH ELONGATED VORT CHANNEL COMING INLAND THEN QUICKLY SHIFTING TO GREAT BASIN/INTERMOUNTAIN WEST BY MONDAY AFTERNOON. THE GFS IS QUICKEST TO CLOSE OFF THE UPPER TROUGH AS IT ENTERS THE CNTRL PLAINS...FOLLOWED SHORTLY AFTER BY THE CANADIAN MODEL THEN EUROPEAN MODEL. ALL THOUGH DEPICTING STOUT WIDESPREAD SYNOPTIC LIFT VIA DIFFERENTIAL POSITIVE VORTICITY ADVECTION/UPGLIDE ENVELOPING THE REGION. POP CONFIDENCE INCREASED GIVEN GFS 500MB- 300MB Q VECTORS CONVERGENCE MATCHING UP PRETTY WELL WITH LOCATION OF MAX OMEGA. MEANWHILE PATTERN BECOMES FAVORABLE FOR INFLUX OF GULF MOISTURE AS SFC REFLECTION DEEPENS IN WESTERN KS. USING BLEND OF GFS/EUROPEAN CRITICAL THICKNESS/850MB TEMP PLOTS DAYS 4-6...GENERALLY HAVE RAIN/SNOW MIX DURING THE OVERNIGHT PERIODS NORTH AND DAYTIME RAIN SOUTH. WILL HAVE TO CONTINUE TO WATCH THOUGH FOR HEAVY SNOW PLACEMENT MID WEEK...BUT BEST POTENTIAL APPEARS TO BE NORTH OF I80 AT THIS TIME. INCREASING NORTHWESTERLY WIND ON THE BACK SIDE OF THE STORM COULD ALSO POSE SOME PROBLEMS. DEE && .AVIATION... TAF SITES KOFK/KOMA/KLNK 18Z TAFS VFR CONDITIONS ARE EXPECTED THRU MUCH OF THE BEGINNING OF THE TAF PD. A COLD FRONT WILL BE MOVING INTO KOFK BY 00Z AND INTO KOMA AND KLNK AFTER 06Z. THIS WILL SHIFT SFC WINDS AROUND TO THE NORTHWEST AND COULD BRING IN SOME MVFR CIGS. THERE IS INDICATION OF A LARGE INCREASE IN LOW LEVEL MOISTURE BEHIND THE FRONT WHICH COULD BRING SOME LOW CLOUDS IN DURING THE MORNING. KERN && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && NWS
Hazardous weather outlook, Mar 3, 4:43 PM CST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 443 PM CST THU MAR 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041245- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 443 PM CST THU MAR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND FRIDAY SOME VERY LIGHT PRECIPITATION WILL BE POSSIBLE TONIGHT AS A COLD FRONT MOVES THROUGH THE REGION. THE PRECIPITATION WILL LIKELY HOLD OFF UNTIL MIDNIGHT...BUT SURFACE TEMPERATURES COULD COOL TO BELOW FREEZING BY THEN. THIS COULD RESULT IN SOME SPOTTY FREEZING RAIN OR SLEET THAT COULD LINGER INTO FRIDAY MORNING...MAINLY ALONG AND NORTH OF INTERSTATE 80. TEMPERATURES SHOULD BE WARM ENOUGH FOR JUST RAIN SOUTH OF THIS AREA. DUE TO THE VERY LIGHT PRECIPITATION AMOUNTS...SIGNIFICANT PROBLEMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A POTENTIAL STORM SYSTEM WILL MOVE ACROSS THE AREA MONDAY THROUGH WEDNESDAY. THIS WILL BRING A CHANCE OF BOTH RAIN AND SNOW TO THE PLAINS. ISOLATED THUNDERSTORMS COULD OCCUR ACROSS SOUTHEAST NEBRASKA AND SOUTHWEST IOWA TUESDAY AFTERNOON AND EVENING...THEN ACCUMULATING SNOW WILL BE POSSIBLE TUESDAY NIGHT THROUGH WEDNESDAY IN MANY AREAS...ESPECIALLY ALONG AND NORTH OF INTERSTATE 80. STRONG NORTHERLY WINDS COULD ALSO ACCOMPANY THE SNOW AS WELL WHICH COULD CREATE SOME BLOWING AND DRIFTING SNOW. THERE IS STILL SOME UNCERTAINTY WITH THE TRACK OF THIS SYSTEM AND IT WILL LIKELY CHANGE. STAY TUNED TO LATER FORECASTS REGARDING THIS DEVELOPING WINTER SITUATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR FRIDAY. 70
Nearby
River Flood Warnings in Nebraska, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.